Alert archive / Idaho / Special Weather Statements in 2013

Special Weather Statement, NWS Pocatello, ID

July 8, 2013Fremont County, Idaho

NWS Pocatello, ID issued this special weather statement at Jul 8, 2013, 4:21 PM MDT for Fremont County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2013, 4:21 PM MDT (22:21 UTC)
Expired
Jul 8, 2013, 5:00 PM MDT
In force
39 min
Issued by
NWS Pocatello, ID

County Fremont County, ID

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WWUS85 KPIH 082221
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
421 PM MDT MON JUL 8 2013

IDZ019-082300-
FREMONT ID-
421 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO

UNTIL 500 PM MDT

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM 9 MILES NORTHWEST OF ISLAND PARK VILLAGE...MOVING 
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  HENRYS LAKE AREA IN RURAL FREMONT COUNTY...

LAT...LON 4451 11151 4454 11151 4455 11148 4456 11151
      4465 11152 4466 11149 4471 11149 4473 11144
      4472 11141 4475 11137 4464 11123 4458 11122
      4457 11120
TIME...MOT...LOC 2220Z 249DEG 27KT 4465 11136

$$

HUSTON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:05 PM MDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 2:05 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT MON JUL 8 2013

.SHORT TERM...LOW PRESSURE DISTURBANCE PASSING TO THE NORTH THIS
AFTERNOON WITH SOME TRAILING ENERGY TO SUPPORT CONVECTION IN THE
SOUTH CENTRAL HIGHLANDS AND THE MOUNTAINS ALONG THE WYOMING
BORDER. ALSO ISOLATED THUNDERSTORMS POSSIBLE BETWEEN MACKAY AND
BLUE DOME. SATELLITE IMAGERY INDICATES SOME PRECIPITABLE WATER
VALUES AROUND .8 INCH ALONG A LINE FROM OAKLEY RESERVOIR TO
DRIGGS. WILL LOOK FOR POSSIBLE HEAVY RAIN SHOWERS AND GUSTY WINDS
IN THAT AREA...OTHERWISE THE AIR MASS IS BECOMING DRIER TODAY. RS

THE HIGH PRESSURE RIDGE REBOUNDS BEHIND THE EAST MOVING TROUGH
TUESDAY AND WEDNESDAY. EXPECT TEMPERATURES WILL REBOUND TO THE
MIDDLE 90S BY WEDNESDAY. RESIDUAL MOISTURE LINGERS IN THE SOUTH
CENTRAL HIGHLANDS TUESDAY AFTERNOON FOR SOME PRETTY ISOLATED
CONVECTIVE ACTIVITY. LITTLE OR NO SHOWERS EXPECTED WEDNESDAY AS
WELL BUT...BY WEDNESDAY EVENING THERE COULD BE SOME MONSOON
MOISTURE TRYING RETURN TO THIS AREA. RS

.LONG TERM...THURSDAY THROUGH SUNDAY...A NEW LOW PRESSURE TROUGH
FORMS ALONG THE WEST COAST BY THRUSDAY...MEANWHILE...A PORTION OF THE
REMNANTS OF TROPICAL STORM ERICK NEAR BAJA CALIFORNIA MAY BECOME
ENTRAINED IN THE FLOW NORTHWARD AHEAD OF THE TROUGH AND COMBINE
WITH DEEPER MONSOON MOISTURE POOLING IN THE INTER MOUNTAIN REGION
OF OLD MEXICO. AT PRESENT...THE GFS MODEL COMBINES MOISTURE FROM
BOTH SOURCES WHICH SURGE ACROSS SOUTHEAST IDAHO THURSDAY.
PRECIPITABLE WATER VALUES APPROACH 1 INCH AGAIN AFTER DROPPING OFF
TO AROUND ONE HALF INCH. THURSDAY WILL BE THE MOST ACTIVE DAY FOR
SHOWERS OR THUNDERSTORMS...LESS ON FRIDAY AND VERY ISOLATED AFTER THAT.
BY FRIDAY THE TROUGH MOVING INLAND DIVERTS THE MONSOON MOISTURE
THROUGH UTAH AND COLORADO. RS

&&

.AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THROUGH
EARLY EVENING.   CONDITIONS WILL REMAIN VFR THROUGH TUESDAY UNLESS
UNDER A STRONG THUNDERSTORM TODAY.  10 TO 15 KNOT WINDS EXPECTED AT
IDA AND PIH THIS AFTERNOON.
GK

&&

.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
MUCH OF THE DISTRICT AGAIN THIS AFTERNOON AND EARLY EVENING.
EXPECT BEST COVERAGE IN ZONES 411...427 AND 413.  EXPECT ISOLATED
COVERAGE ELSEWHERE.   WILL HAVE STRONG WIND GUSTS NEAR
THUNDERSTORMS.  DRIER CONDITIONS MOVE IN TUESDAY WITH LOWER HUMIDITY
EXPECTED AND MUCH LESS COVERAGE OF THUNDERSTORMS WITH ONLY THE
EXTREME SOUTHEAST CORNER OF IDAHO EXPECTING ANY ISOLATED STORMS.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 8, 3:30 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT MON JUL 8 2013

IDZ017>025-031-032-090930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
330 AM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL REDEVELOP TODAY ACROSS EASTERN
IDAHO. STRONGER STORMS MAY PRODUCE WIND GUSTS OVER 45 MPH AND
SMALL HAIL. ACROSS THE SOUTHEAST PART OF OUR FORECAST
AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE. WHILE THE POTENTIAL FOR
SEVERE WEATHER OR FLOODING IS LOW...IT CANNOT BE RULED OUT. IT
APPEARS THAT WESTERN RANGES OF THE CENTRAL MOUNTAINS AND ARCO
DESERT SHOULD BE STORM FREE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BY MIDWEEK AND BEYOND...SOUTHWEST FLOW BECOMES RE-ESTABLISHED
ACROSS EASTERN IDAHO. EACH DAY BEGINNING THURSDAY...THERE IS A
CHANCE OF SHOWERS AND THUNDERSTORMS WITH A FOCUS FOR HIGHER
PROBABILITIES ACROSS THE SOUTHEAST. THIS IS DUE TO SOME
UNCERTAINTY AS SMALLER SYSTEMS PASSING TO OUR NORTH MAY
TEMPORARILY DRY OUT THE CENTRAL MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Jul 8, 3:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
345 PM MDT MON JUL 8 2013

IDZ023-025-082230-
BEAR LAKE ID-CARIBOU ID-BANNOCK ID-FRANKLIN ID-
345 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTH CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO
  SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 430 PM MDT

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF VIRGINIA...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   GRACE...

LAT...LON 4275 11173 4247 11151 4233 11214 4251 11222
TIME...MOT...LOC 2145Z 241DEG 17KT 4248 11205

HUSTON
Special weather statement, Jul 8, 4:03 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
403 PM MDT MON JUL 8 2013

IDZ022-082245-
ONEIDA ID-CASSIA ID-
403 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  SOUTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO

UNTIL 445 PM MDT

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BLACK PINE...MOVING EAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   STONE...
   HOLBROOK...INTERSTATE 84 BETWEEN JUNIPER AND THE UTAH LINE...

LAT...LON 4211 11320 4230 11258 4201 11248 4199 11268
      4199 11314
TIME...MOT...LOC 2201Z 255DEG 21KT 4203 11303

HUSTON
Special weather statement, Jul 8, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
421 PM MDT MON JUL 8 2013

IDZ019-082300-
FREMONT ID-
421 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO

UNTIL 500 PM MDT

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES NORTHWEST OF ISLAND PARK VILLAGE...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  HENRYS LAKE AREA IN RURAL FREMONT COUNTY...

LAT...LON 4451 11151 4454 11151 4455 11148 4456 11151
      4465 11152 4466 11149 4471 11149 4473 11144
      4472 11141 4475 11137 4464 11123 4458 11122
      4457 11120
TIME...MOT...LOC 2220Z 249DEG 27KT 4465 11136

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:00 PM MDTSpecial Weather StatementPIHOneida60 min
Jul 7, 6:05 PM MDTSevere Thunderstorm WarningPIHBannock, Cassia, Franklin, Oneida, Power40 min
Jul 7, 7:01 PM MDTFlash Flood WarningPIHBannock, Caribou, Franklin3 hr
Jul 8, 3:45 PM MDTSpecial Weather StatementPIHBannock45 min
Jul 8, 4:03 PM MDTSpecial Weather StatementPIHOneida42 min
Jul 8, 4:39 PM MDTSevere Thunderstorm WarningPIHFremont21 min
Jul 8, 4:53 PM MDTSpecial Weather StatementPIHBear Lake52 min
Jul 8, 5:46 PM MDTSpecial Weather StatementPIHBear Lake44 min

Nearby

Special Weather Statements in Idaho, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.